MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BDI35DDRT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right ventricular outflow tract (rvot) ablation procedure for premature ventricular contractions (pvcs) with a thermocool sf non-nav catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the procedure, after mapping the left ventricle with a non-bwi basket catheter, the earliest point was ablated with a thermocool sf non-nav catheter.Basket catheter was inserted into the rvot and mapping was performed.Patient reported chest pain and became hypotensive.Rvot angiography confirmed that contrast media had leaked into the pericardial space.Pericardiocentesis was performed and yielded an unspecified amount of fluid.On post-procedure day 1, the patient was reported to be in stable condition.There is no information regarding extended hospitalization.Patient outcome has improved.It was noted that the event occurred during mapping phase and a non-bwi mapping system was used.There were no factors cited that may have contributed to the adverse event.Physician indicated that the location of injury had not been determined and that the patient reported chest pain while the non-bwi basket catheter was being withdrawn.Physician¿s opinion regarding the cause of the adverse event is that was related to procedure or patient condition.There is no information regarding transseptal puncture.There is no sheath information.Generator was set on power control mode.There is no information regarding generator settings, power titration, overall ablation time at the site of injury, last ablation cycle time at the site of injury, irrigated catheter flow setting, or anticoagulation during the procedure.There were no errors reported on any bwi equipment during the procedure.

Brand Name
THERMOCOOL SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine 92618
MDR Report Key6817696
Report Number9673241-2017-01011
Device Sequence Number13485822
Product Code LPB
UDI-Device Identifier10846835002805
UDI-Public(01)10846835002805(11)170419(17)180331(10)17668125L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberBDI35DDRT
Device Catalogue NumberBDI35DDRT
Device Lot Number17668125L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;